Discussions By Condition: I cannot get a diagnosis.

Allergic reaction to medicine 3 days ago and still having issues!

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: Anonymous
  • May 12, 2009
  • 11:00 PM

I had been taking minocycline for a week and had been having side effects without realizing it until I broke out in hives all over my body on Saturday. I looked up the side effects of minocycline online and sure enough I was having them the whole time. I went to the urgent care clinic and the doctor gave me prednisone and a cortisone shot. I felt good for about 30 minutes and then the hives and other reactions started coming back. I took more prednisone before I went to bed and it helped me sleep. The next morning I woke up and still had hives all over and they were spreading. I went to the ER and they gave me another steriod shot and Atarax. This still didn't help very much. Monday I woke up with more hives and so I took a prednisone and atarax as directed. I began feeling very lightheaded, dizzy, numb, sore throat, fatigued. I figured these were obvious side effects and figured I would sleep it off and feel better today. Well today I woke up and it took me about 10 minutes to actually get out of bed. I felt paralyzed. I have been very dizzy, lightheaded, confused, having blurred vision, and my sore throat keeps getting worse. I have numbness in my hands, feet, and stomach (when I eat I can't tell if I am full or not). I feel like it is taking all that is in me to actually function. My chest also feels tight and burns like heartburn. I am concerned because I haven't had anymore medicine today but my symptoms are getting worse. Is this normal? I really feel like I am getting worse. The hives are almost gone but now all of these other symptoms are present. Have I taken to much medicine? Should I go back to the DR? How long will it take to get this out of my system? Please someone help I feel like I'm gonna lose control of my body at any minute.

Reply Flag this Discussion

4 Replies:

  • http://en.wikipedia.org/wiki/MinocyclineSide effects Minocycline may cause upset stomach, diarrhea, dizziness, unsteadiness, drowsiness, headache and vomiting. Minocycline increases sensitivity to sunlight. It has also been linked to cases of lupus, although rarely. Minocycline can reduce the effectiveness of oral contraceptives. Prolonged use of Minicycline over an extended period of time can lead to blue-gray skin or teeth discoloration. In some cases, Minocycline can cause a liver infection. Rare but serious side effects include fever, yellowing of the eyes or skin, stomach pain, sore throat, vision changes, and mental changes, including depersonalization. Minocycline, but not other tetracyclines, can cause vestibular disturbances with dizziness, ataxia, vertigo and tinnitus. This side effect is much more common in women than in men, occurring in 50% to 70% of women receiving minocycline. As a result of this frequency and bothersome side effect, minocycline is rarely used in female patients. Symptoms of an allergic reaction include rash, itching, swelling, severe dizziness, and trouble breathing. Minocycline has also been reported to cause idiopathic intracranial hypertension (pseudotumor cerebri)Sounds pretty bad- remember ALL drugs have side effects- you see them announced on the TVnext time a doctor gives you a drug ask WHAT ARE THE SIDE EFFECTS?This way you are not put into a scare!AND if they sound particularly horrendous- say no thanks and walk out!You can do that you know. You can go to a homeopath who will use an herbal remedyor an aromatherapist who also uses herbal supplements and oils to heal you. see the website on youtube search glarstout or Aromatherapy (below is the link) http://www.youtube.com/watch?v=zqxj0UfE5b0&feature=channel_page to learn what aromatherapy is and what essential oils are and how they work.Go natural and in the documentary you will learn why they are enjoyed by the body and why synthetic drugs are not.
    founddog 188 Replies Flag this Response
  • since u hv taken so much medicines.It is necessary to flush it out from ur system so drink plenty of water.
    Anonymous 42789 Replies Flag this Response
  • what were your original issues? unless it is terribly personal?
    founddog 188 Replies Flag this Response
  • I had been taking minocycline for a week and had been having side effects without realizing it until I broke out in hives all over my body on Saturday. I looked up the side effects of minocycline online and sure enough I was having them the whole time. I went to the urgent care clinic and the doctor gave me prednisone and a cortisone shot. I felt good for about 30 minutes and then the hives and other reactions started coming back. I took more prednisone before I went to bed and it helped me sleep. The next morning I woke up and still had hives all over and they were spreading. I went to the ER and they gave me another steriod shot and Atarax. This still didn't help very much. Monday I woke up with more hives and so I took a prednisone and atarax as directed. I began feeling very lightheaded, dizzy, numb, sore throat, fatigued. I figured these were obvious side effects and figured I would sleep it off and feel better today. Well today I woke up and it took me about 10 minutes to actually get out of bed. I felt paralyzed. I have been very dizzy, lightheaded, confused, having blurred vision, and my sore throat keeps getting worse. I have numbness in my hands, feet, and stomach (when I eat I can't tell if I am full or not). I feel like it is taking all that is in me to actually function. My chest also feels tight and burns like heartburn. I am concerned because I haven't had anymore medicine today but my symptoms are getting worse. Is this normal? I really feel like I am getting worse. The hives are almost gone but now all of these other symptoms are present. Have I taken to much medicine? Should I go back to the DR? How long will it take to get this out of my system? Please someone help I feel like I'm gonna lose control of my body at any minute.It sound like you have same reaction I have had.allergy reaction have hive or itching..swollen of tongue or lip or heart raceing fast or dizzy or arm or leg go numb It sign have allegic reaction.Do you know this mincocycline has slight of penicillion..just like amoxin has slight penicillion. The doctor won't tell you that. I was allergy 4 or 5 medcine with slight penicillion.I went ER They gave me cortisone shot had steroid in the shot..next day I had bad reaction short of breath & heart beat fasted & dizzy & numb in my arm & leg. blured vision & confused The prednisone has cortisone with steroid..You proably allergy cortisone with steroids.best advice before taking any medcine read it careful If you allergy to cortisone with sterid don't take that medcine.When i had bad reaction It stay in my system about aweek. I sure wouldn't be trust them ER doctor on call at hospital..take benadryl at home for reaction to any medcine you are reaction to. some them doctor at ER don't know you allergy steroid shot or pills.
    Anonymous 42789 Replies
    • February 20, 2010
    • 04:42 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.